Page 2 of 2 FirstFirst 12
Results 11 to 20 of 20

Thread: Forteo

  1. #11
    Quote Originally Posted by Chelley03 View Post
    I take Fosamax once a week, and i take a calcium vitamin called citrical. That plus loadbearing exercises has made the osteopenia in right hip go away, and kept the left hip stable, meaning it didnt get worse. I continue to stay on it and have been for about 3 years now.
    Hi again, may I ask if you are incomplete or complete injury. Shirley

  2. #12
    Hello,

    Sorry for not seeing this sooner. I am a C5-C6 quad that was walking with Loftstrand crutches for about 38 years. I fell many times over the years but then started breaking bones. A dexascan show a lot of bone density loss. I used forteo for the two year period and was re-scanned. The results were excellent and I have only one area on my right hip that is still a little thin. The "Black Box" warning was about 1000 times as much dosage on rats so I felt pretty safe.

    Good luck with yours.
    Millard
    ''Life's tough... it's even tougher if you're stupid!'' -- John Wayne


  3. #13
    I am also just seeing this. I took Forteo for the 2 year period and I got good results... Nothing else was working at all. I'm a t-4 ASIA A, I use my stander regularly. After a few years, I may do another course of Forteo to try to build more bone.
    My blog: Living Life at Butt Level

    Ignite Phoenix #9 - Wheelchairs and Wisdom: Living Life at Butt Level

    "I will not die an unlived life. I will not live in fear of falling or catching fire. I choose to inhabit my days, to allow my living to open me, to make me less afraid, more accessible, to loosen my heart until it becomes a wing, a torch, a promise. I choose to risk my significance; to live so that which comes to me as seed goes to the next as blossom and that which comes to me as blossom, goes on as fruit."

    Dawna Markova Author of Open Mind.

  4. #14

    Question New on Forteo

    I have just been on the Forteo injections for 2 weeks and am feeling very tired...........is that a normal side effect? Wondering if I am starting to actually lay down calcium which I know can relax you....had not been laying any down for many years and never knew till I started to get fractures and lost height....thanks for the input.

  5. #15
    I had noticed the same thing so I changed my injections until the evening which worked fine for me. After changing, I never saw any other side effects.

    Good luck with yours,
    Millard
    ''Life's tough... it's even tougher if you're stupid!'' -- John Wayne


  6. #16
    Senior Member WLC's Avatar
    Join Date
    Dec 2002
    Location
    NJ
    Posts
    116
    i'm sorry for delay too but somehow missed your questions. i'm a c5/6 complete, been injured 25 years and just turned 45 yrs old. i haven't gone through menopause yet. we discovered osteoporosis probably about 5 yrs ago. wisdh that would have started fosamax sooner. will be getting another scan this winter.

  7. #17
    Thanks, Millard for the advice....will try taking later (usually take around 3pm. I guess it's working already if the lethargy is related to calcium and magnesium actually staying in my system (so used to peeing it out for years....had lots of energy but no bones! Again thanks for the tip (and if anyone wants to talk about it, fine with me.)

  8. #18
    Hi Shirley, Sorry for the delay. I havent been on carecure in a while. Im an incomplete, I can walk with leg braces & crutches. I do workout weekly & i also use my standing frame. =) -Chelley

  9. #19
    I am a T3-4 para of 15 years. My Dexa scan score wa -5.3 so my doctor put me on Forteo. I took it for about six months. I stopped taking it because I think it was contributing to a significant weight gain that I went through at that time. On other sites, other Forteo users have also complained of weight gain though I don't think it is listed as one of the official side effects. Also, I didn't really improve my bone density any over those six months. (Yes, I know you are supposed to take it for two years, but you should see some difference after six months.)

  10. #20
    Quote Originally Posted by rmk0405 View Post
    I am a T3-4 para of 15 years. My Dexa scan score wa -5.3 so my doctor put me on Forteo. I took it for about six months. I stopped taking it because I think it was contributing to a significant weight gain that I went through at that time. On other sites, other Forteo users have also complained of weight gain though I don't think it is listed as one of the official side effects. Also, I didn't really improve my bone density any over those six months. (Yes, I know you are supposed to take it for two years, but you should see some difference after six months.)
    I was on Forteo daily injection for 28 months. I did not have any weight gain issues. My endrocrinologist suggested that I restart Fosamax after 4 weeks off of Forteo. We will see if the restart of Fosamax irritates and causes muscle and bone pain (which is why I switched from Fosamax to Forteo in the first place). Once we have gone on to the Forteo regime and have to stop after the acknowledged dosage period, we are in uncharted territory. I think the next magic bullet for osteoporosis is going to be Strontium renelate which has been approved in Europe for treatment of oseoporosis, but of course has not yet seen the light of day in the United States and the FDA.

    All the best,
    GJ

Similar Threads

  1. Finished Forteo, now what?
    By dahliasinbloom in forum Care
    Replies: 3
    Last Post: 02-06-2008, 12:00 PM
  2. boniva or forteo
    By jack in forum Care
    Replies: 13
    Last Post: 07-31-2007, 04:55 PM
  3. Forteo
    By jack in forum Care
    Replies: 9
    Last Post: 07-12-2006, 10:13 AM
  4. anything new on forteo
    By dahliasinbloom in forum Care
    Replies: 10
    Last Post: 12-25-2005, 10:27 AM
  5. Replies: 0
    Last Post: 10-10-2002, 12:59 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •